Why aren't injectable fillers tinted or opaque to avoid the potential problem of Tyndall Effect?
Tinted or Opaque Fillers to Avoid Tyndall Effect?
Doctor Answers (1)
Fillers and complications
Some fillers such as Radiesse are actually pigmented and avoid the complication of the "Tyndall" effect. However, if placed too superficially, these can be seen as a white substance immediately beneath the skin - just trading one problem for another.
The Tyndall effect usually results from a "clear" gel filler such as Restylane or Juvederm being placed too superficially in the skin. Light is transmitted through the skin and can reflect through the gel resulting in a blue hue being seen through the skin.
When this occurs, it is usually self limited as all of these products are reabsorbed over time. However, in problem cases, a substance called hyaluronidase can be injected into the filler to dissolve it in place. Fortunately, this allows for most patients to have an immediate remedy to this problem.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.